Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

New Neuro, New Med!

Posted Oct 23 2008 1:32pm
So Tuesday I finally got to see my new neurologist. I was excited and also, to be honest, a little ready for let down. This was now the 6th doctor I was going to see for my migraine disease. I guess the 6th time is a charm!

Compared to the other twits I've seen, this new doctor, from now on, I'll call him Dr. G, he actually LISTENED to me. TALKED to me and TREATED me like a human, on his level and the same planet he was from. Not like those "other" doctors who talked down to me and made me feel like I knew nothing about this disease I have. I've probably done more research on migraine disease in the past 3 years then these doctors have in their lives!

Anyway, I'm getting riled up. Back on topic. So Dr. G listened to me and says he thinks I have transformed migraines. And no, that's not when your migraine turns into a robot. It's usually from over using medication....or at least in 80% of the cases. But for me, it's not since I tend to under use it.

So Dr. G and I discuss options. We talk about the Topamax that I've been taking for about a year and a half now, and how it's not working anymore. We decide it's time to get off of it. But first, we are going to add in Amitriptyline on a low dose to get the transformed migraines under control. Then back off both the Topamax and the Amitriptyline.

Amitriptyline is a Tricylic antidepressant (TCA) and used in low doses, can be a good preventive for migraines.

I'm just concerned because one of the side effects, like the second one, is "may cause increased hunger....especially for sweets" Awesome! Just what I needed, and increased appetite for sweets! Why couldn't it be like "may cause you to want to eat salads all the time" or "may cause excessive urges to work out"....nope, this is going to make me want to sit down with Ben and Jerry and just chow!

Yes, I know - all side effects are potential, but you know this one is going to happen to me, since I'm the one who went to culinary school to learn how to make all those sweets!!!!!

I guess time will tell. I'm on my second day of 10mgs. of amitriptyline. I stay on that for 2 weeks and then I go up to 20mgs.

I hope it works. I am so done with feeling like crap. I had a migraine all day yesterday. And, since I've already maxed out my abortive for the week, I was on Vicodin all day, which did squat. All it did was make me loopy. I still couldn't sleep, the pain was still there, and I was just a zombie all day with what felt like a knife going through my skull!

Well that's about it for this round.

I just wanted to take a moment to remember my cousin Joanne who passed earlier this week. She was only 55. She had a brain tumor which the doctors said was inoperable. It all happened so fast.

Joanne never married or had any children.

I will remember her for her long black hair, her sarcastic humor (I think that's where I get it from!!!!), her love of the Yankees and her love and dedication to her family.

Joanne - even though we were not that close - you were my "cool cousin" and I will miss you terribly. You were taken way to early and I'm sorry that it had to happen that way. You will be missed.
Post a comment
Write a comment:

Related Searches